Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 172, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Nov 8, 2012, 2:40 PM PST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2012, 2:40 PM PST (22:40 UTC)
- Expired
- Nov 8, 2012, 6:43 PM PST
- In force
- 4 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
598 WHUS76 KMTR 082240 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 240 PM PST THU NOV 8 2012 PZZ540-545-082345- /O.CAN.KMTR.SC.Y.0171.000000T0000Z-121110T0000Z/ POINT ARENA TO POINT REYES TO 10 NM- POINT REYES TO PIGEON POINT TO 10 NM- 240 PM PST THU NOV 8 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ PZZ530-090500- /O.NEW.KMTR.SC.Y.0172.121108T2240Z-121109T0500Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 240 PM PST THU NOV 8 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. WEST TO NORTHWEST WIND WITH GUSTS TO 25 KT CAN BE EXPECTED THROUGH MID-EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ570-090645- /O.EXT.KMTR.SC.Y.0171.000000T0000Z-121110T1000Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 240 PM PST THU NOV 8 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PST SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM PST SATURDAY. * WINDS: NORTHWEST WINDS RANGING BETWEEN 15 AND 25 KT WILL PERSIST THROUGH FRIDAY NIGHT. * WAVES: STEEP FRESH SWELL IS EXPECTED TO DEVELOP. STEEP SEAS ARE EXPECTED TO PERSIST THROUGH FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ575-090645- /O.EXT.KMTR.SC.Y.0171.000000T0000Z-121110T1000Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 240 PM PST THU NOV 8 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PST SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM PST SATURDAY. * WINDS: NORTHWEST WINDS BETWEEN 15 AND 25 KT WILL PERSIST THROUGH FRIDAY NIGHT. * WAVES: STEEP FRESH SWELL IS EXPECTED TO DEVELOP. STEEP SEAS ARE EXPECTED TO PERSIST THROUGH FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV WWW.TWITTER.COM/NWSBAYAREA WWW.YOUTUBE.COM/NWSBAYAREA
1 follow-up statement
691 WHUS76 KMTR 090243 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 643 PM PST THU NOV 8 2012 PZZ530-090345- /O.CAN.KMTR.SC.Y.0172.000000T0000Z-121109T0500Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 643 PM PST THU NOV 8 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE SMALL CRAFT ADVISORY. WESTERLY WINDS HAVE DECREASED TO LESS THAN 20 KNOTS AND ARE FORECAST TO REMAIN RELATIVELY LIGHT THROUGH THE REMAINDER OF THE NIGHT. LOCALLY HIGHER GUSTS MAY OCCUR NEAR SHOWERS. $$ PZZ570-091045- /O.CON.KMTR.SC.Y.0171.000000T0000Z-121110T1000Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 643 PM PST THU NOV 8 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY. * WINDS: NORTHWEST WINDS RANGING BETWEEN 15 AND 25 KT WILL PERSIST THROUGH FRIDAY NIGHT. * WAVES: STEEP FRESH SWELL IS EXPECTED TO DEVELOP. STEEP SEAS ARE EXPECTED TO PERSIST THROUGH FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ575-091045- /O.CON.KMTR.SC.Y.0171.000000T0000Z-121110T1000Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 643 PM PST THU NOV 8 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY. * WINDS: NORTHWEST WINDS BETWEEN 15 AND 25 KT WILL PERSIST THROUGH FRIDAY NIGHT. * WAVES: STEEP FRESH SWELL IS EXPECTED TO DEVELOP. STEEP SEAS ARE EXPECTED TO PERSIST THROUGH FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV WWW.TWITTER.COM/NWSBAYAREA WWW.YOUTUBE.COM/NWSBAYAREA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 8, 2:31 PM PST, 9 minutes earlier.
Area forecast discussion, Nov 8, 2:31 PM PST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
231 PM PST THU NOV 8 2012
.DISCUSSION...AS OF 2:30 PM PST THURSDAY...AN UPPER LOW OFF THE
PACIFIC NORTHWEST COAST CONTINUED TO MOVE QUICKLY SOUTH THIS
AFTERNOON...BRINGING RAIN TO THE NORTHERN HALF OF THE REGION. RAIN
RATES AROUND THE REGION WERE GENERALLY AROUND A FEW HUNDREDTHS TO
A TENTH OF AN INCH AN HOUR. THIS MAIN RAIN BAND IS FORECAST TO
MOVE SOUTH OUT OF THE REGION LATER THIS EVENING INTO THE OVERNIGHT
HOURS. TEMPERATURES THIS AFTERNOON RANGED FROM THE MID 50 TO MID
60S....BETWEEN 5 AND 10 DEGREES BELOW TEMPERATURES AT THIS TIME
YESTERDAY.
STEADY MODERATE RAIN WILL BECOME SHOWERY IN NATURE LATE TONIGHT
INTO TOMORROW...AS THE UPPER LOW CONTINUES TO MOVE SOUTH TOWARD
CENTRAL CALIFORNIA. COLD AIR WILL ALSO CONTINUE TO FILTER INTO THE
REGION...ALLOWING SNOW LEVELS TO DROP TO AROUND 3000 FEET LATE
TONIGHT INTO EARLY FRIDAY MORNING. THE COMBINATION OF LOW SNOW
LEVELS AND SCATTERED SHOWERS MAY ALLOW FOR A RAIN/SNOW MIX DOWN TO
2500 FEET.
IN ADDITION TO SCATTERED RAIN AND SNOW SHOWERS...A SLIGHT CHANCE
OF THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO FRIDAY
NIGHT. STEEP LAPSE RATES...SURFACE CAPE VALUES AROUND 200
J/KG..AND SLIGHTLY NEGATIVE LI VALUES WILL ACCOMPANY THIS STORM
SYSTEM. IN FACT...A FEW LIGHTNING STRIKES WERE OBSERVED IN THE
NORTHERN SACRAMENTO VALLEY. CONFIDENCE IS LOW WITH REGARDS TO
TIMING AND LOCATION OF ANY THUNDERSTORMS...BUT IT IS NOT OUT OF
THE QUESTION THAT A FEW LOCATIONS MAY SEE SOME STRIKES OVER THE
NEXT 24 TO 36 HOURS. SMALL HAIL WILL ALSO BE POSSIBLE WITH ANY OF
THESE STORMS.
AS THE COLD AIR DOES CONTINUE TO FILTER INTO THE REGION...PARTS OF
NAPA/SONOMA COUNTIES AS WELL AS SOUTHERN SAN BENITO AND MONTEREY
COUNTIES MAY NEAR THE FREEZING MARK. THIS IS MOST LIKELY TO OCCUR
DURING THE LATE NIGHT/EARLY MORNING HOURS IS SKIES REMAIN CLEAR. A
FEW OF THE SHORT TERM MODELS INDICATE AN ABUNDANCE OF CLOUD
COVER...KEEPING TEMPERATURES IN THE 40S. HOWEVER...IF SKIES DO
CLEAR FOR A SIGNIFICANT AMOUNT OF TIME...TEMPERATURES WILL FALL
BELOW FREEZING.
OTHERWISE...THE UPPER LOW IMPACTING THE REGION WILL MOVE EAST OUT
OF THE REGION LATE SATURDAY INTO SUNDAY. DRY WEATHER WILL PREVAIL
SATURDAY AFTERNOON UNTIL AT LEAST THE BEGINNING OF NEXT WEEK.
TEMPERATURES WILL ALSO BEGIN TO REBOUND TO NEAR NORMAL
READINGS.
ANOTHER CHANCE FOR RAIN RETURNS TO THE REGION TUESDAY THROUGH AT
LEAST THURSDAY...AS ANOTHER STORM SYSTEM MOVES SOUTH TOWARD THE
CALIFORNIA COAST.
&&
.AVIATION...AS OF 9:45 AM PST THURSDAY...RAIN WILL MOVE ACROSS ALL
TERMINALS TODAY AND TONIGHT WITH CIGS FORECAST TO DROP BACK TO
MVFR LEVELS. WINDS HAVE NOT PICKED UP MUCH TO THIS POINT ALTHOUGH
BREEZY CONDITIONS THIS AFTERNOON INTO THE EVENING ARE STILL
EXPECTED. LOW TO MODERATE CONFIDENCE DUE TO TIMING OF CIGS AND RAIN.
VICINITY OF KSFO...MVFR CIGS WITH RAIN EXPECTED LATE THIS MORNING
OR EARLY IN THE AFTERNOON ALONG WITH BREEZY WESTERLY WINDS. RAIN
CHANCES WITH LOWER CIGS CONTINUE AT LEAST THROUGH 12Z TONIGHT.
KSFO BRIDGE APPROACH...SIMILAR TO SFO.
MONTEREY BAY AREA TERMINALS...MVFR CIGS FOR BOTH SPOTS LATER TODAY
ALONG WITH INCREASING WINDS. RAIN CHANCES EXPECTED OVERNIGHT.
MODERATE CONFIDENCE.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...PT ARENA TO PIGEON PT 10-60 NM
SCA...PT ARENA TO PT REYES 0-10 NM
SCA...PT REYES TO PIGEON PT 0-10 NM
SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM
&&
PUBLIC FORECAST: RILEY
AVIATION/MARINE: BELL
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREANearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.